New pain relief

Hi Ladies,

I went to see my GP today and asked to have some stronger pain medication as the combination of co-codamol and naproxen weren't doing anything to help me. He has prescribed me tramadol which I have started taking and was expecting to feel woozy and light headed, which I do, but the pain seems to have increased which I don't think was part of the plan.

Has anybody had any experiences like this on tramadol? I appreciate that I haven't been taking it long and if it is a side effect that they may improve in time but if I feel like I'm on a cloud but they don't help the pain then clearly it is back to the drawing board pain wise :(

Beth

10 Replies

oldestnewest
  • I know the feeling exactly, it caused me to faint and I am on naproxen and cocodamol now. I think if you take it for a bit longer it may settle but not guaranteed and depends if you can function on it in the meantime?

    It really knocks you for six doesn't it.

    I'm not sure about all side effects but it didn't touch my Headache just made it worse. Best of luck xx

  • Glad to hear I am not alone. I have never had a lot of luck with pain killiers. I seem to get every side effect going.

    I will keep at them for another few days just to see how I get on and keep an eye on it.

    Sometimes it just feels like nothing will ever work.

    I hope the naproxen and co-codamol work better for you.

    Beth xx

  • Hey Beth!

    I have had tramadol before and it seemed like I had every side effect that was possible. I didn't take it for a long time, only after my lap. But I had the same problem: feeling extremely woozy and my pain wasn't getting any better.

    I don't know if it can be compared, because you have to take it on a daily basis instead of for a short period of time.

    I do advice you to at least try it for a while to make sure it doesn't work, it often takes a while for your body to adjust to the medicine. My gynaecologist told me to at least try medication for 2 months, so maybe that is a reasonable period to try it out.

    If it doesn't get better, just go back for other pain killers. Finding good pain killers is terrible, I also haven't found a working one ):

    I hope you feel better soon! xx

  • Thanks for your reply, I think I will stick them out for a bit and see if it improves. Sometimes it just feels as though you may as well have eaten a tube of Smarties for all the good pain killers do. I have a hot water bottle constantly attached to my tummy/back but even that doesn't do much. More of a comfort than anything.

    I'm sure I'll get there in the end!

    Beth xx

  • I know how you feel! It has been two months since I've had my second surgery and I feel so tired and just not myself. I have tried so many pain killers now, even some sort of anti-depressant that apparently should work as a pain killer in a smaller dosage, but this also doesn't work.

    And you will get there! I hope we will get there soon haha

    xx

  • You really feel like you are fighting a losing battle don't you?

    I swear I spend more time at my Drs surgery than I do at home sometimes.

    But yes, there is an answer out there I'm sure. Hoping to be sent for my 2nd lap soon. I am optimistic it will be second time lucky!

    All the best of luck with your pain

    Take care

    xx

  • Indeed.

    I really hope you'll get your 2nd lap soon and that it will make your pain go away.

    Take care!

    xx

  • Hi beth, tramadol takes longer to kick in (though can improve with time), so make sure you are taking it every 4 hours or so to keep on top of the pain.

    You can take it in conjuction with paracetamol, codeine or ibuprofen (or all three!) I find taking 2 paracetamol with tramadol helps it to work better. If this doesn't work for you on its own you could try adding in codeine (on its own or as Co-codamol if you aren't taking the paracetamol) or ibuprofen 2 hours later than tramadol.

    I.e.

    8am tramadol 50mg + 1000mg paracetamol

    10am ibuprofen and/or codeine

    Noon tramadol and paracetamol

    2pm ibuprofen and/or codeine

    I would recommend using the ibuprofen and codeine/cocodamol in short term as the former can damage your stomach if used long term and the latter causes constipation which can make bowel endo worse. Also if you're going to do staggered doses as above it helps to have a notebook to ensure you don't end up confused and overdosing! - Easy done! Maybe add in the extras on days you really need them to help you through.

  • Thanks applebird, I will give that a try.

    I certainly have enough pain killers in stock to experiment with!

    Take care,

    Beth xx

  • Also check out endo-resolved.com/

    - Lots of info re. Alternative therapies etc.

    I've found using an electric heating pad useful. Acupuncture has got me off high dose pain meds and endo diet is great too x

You may also like...